Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Severe constipation with bleeding from rectum. Normal diet. Paxil and Xanax dosage increased. Could that be the reason?

I having been having trouble with my bowel movement for the past couple of days. I just tried to go but nothing happened. Unfortunately, when I wiped it was bloody. Im not in pain but every time I wipe I see blood. I ve been eating normal. The only abnormal thing is that I started taking a higher dosage of Paxil 40 mg and Xanax 1.5 mg a day for the past 3 days. Please help I m very worried.
Asked On : Mon, 6 Aug 2012
Answers:  2 Views:  181
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Internal Medicine Specialist 's  Response
Jan 2013
Thanks for posting your query.
Paxil contains paroxetine, which is a SSRI, doesn't cause constipation while it is used to relieve constipation in IBS.
Alprazolam also never causes constipation.
You should consult with physician and get some laxative on written prescription.
Dr. Mayank Bhargava
Answered: Mon, 6 Aug 2012
I find this answer helpful
Internal Medicine Specialist Dr. Sudhir's  Response
Thanks for the question.

There are many cause of such rectal bleed and bleed can occur from different sites of GIT. the usual causes are anal fissure,haemorroids,polyps, colitis/proctitis and cancer. Even blood coagulations and some medications can cause such bleeding. So your change in dosage might also be contributing to this.

Before treatment is started cause and site of the bleed has to determined and then only a specific treatment can be proposed. usually treatment is directed towards stopping bleeding and preventing rebleeding.

If sometimes bleeding is chronic then you may need evaluation for hemoglobin. I think most likely cause in your case is bleeding through lower GIT as blood is fresh that is red in color.

I strongly suggest you to get a clinical evaluation done by a doctor, who will locate site of bleed and its likely cause. Investigations like colonoscopy ,sonogram and scan may also be needed. The issue can be serious if the bleeding increase or leads to anemia.

I hope I have been helpful to you, Please ask if there are any doubts.
Answered: Mon, 6 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor